Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 27, 2014, 6:06 PM CST for 39 counties in Alabama. It took effect at Feb 28, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 6:06 PM CST (00:06 UTC)
- In effect from
- Feb 28, 2014, 11:00 AM CST
- Expired
- Feb 28, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WWUS84 KBMX 280006 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 606 PM CST THU FEB 27 2014 ...LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AGAIN ON FRIDAY... ALZ011>015-017>050-281230- /O.EXP.KBMX.FW.W.0014.000000T0000Z-140228T0000Z/ /O.UPG.KBMX.FW.A.0008.140228T1700Z-140301T0000Z/ /O.NEW.KBMX.FW.W.0015.140228T1700Z-140301T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 606 PM CST THU FEB 27 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY ONCE AGAIN FOR ALL OF CENTRAL ALABAMA... ...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. THE RED FLAG WARNING FOR THIS THURSDAY AFTERNOON HAS EXPIRED AND IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR FRIDAY AS IT HAS BEEN REPLACED BY A RED FLAG WARNING. * WINDS...WILL BE FROM THE SOUTHEAST 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...HIGH FIRE DANGER. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 08/MK
1 follow-up statement
602 WWUS84 KBMX 281023 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 423 AM CST FRI FEB 28 2014 ...LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS CENTRAL ALABAMA TODAY... ALZ011>015-017>050-010000- /O.CON.KBMX.FW.W.0015.140228T1700Z-140301T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 423 AM CST FRI FEB 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS...WILL BE FROM THE SOUTHEAST 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 19 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND OR LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:22 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 27, 3:22 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 322 PM CST THU FEB 27 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. ANOTHER COLD NIGHT ON TAP ACROSS THE AREA ALTHOUGH NOT AS COLD AS TEMPERATURES THURSDAY MORNING. ALL AREAS EXPECTED TO FALL BELOW FREEZING AGAIN TONIGHT. A SHORT WAVE TROF MOVING INTO THE SOUTHERN PLAINS STATES ON FRIDAY WILL CAUSE SURFACE WINDS OVER ALABAMA TO BECOME SOUTHEAST. THIS FLOW WILL ALLOW TEMPERATURES TO BE MUCH WARMER THAN THURSDAY...BUT STILL BELOW AVERAGE. SOME MID TO HIGH LEVEL CLOUDS WILL SPREAD ACROSS THE AREA FRIDAY AFTERNOON IN ADVANCE OF THE SHORT WAVE TROF. DESPITE A LACK OF DEEP MOISTURE WITH THIS SYSTEM...THERE IS A DECENT AMOUNT OF LIFT AND IT WILL LIKELY PRODUCE SCATTERED SHOWERS ACROSS THE NORTHERN AND WESTERN COUNTIES FRIDAY NIGHT. THE SHORT WAVE TROF WILL EXIT THE AREA LATE FRIDAY NIGHT AND AN UPPER RIDGE WILL BUILD ACROSS THE AREA ON SATURDAY. THERE MAY BE A FEW SHOWERS AROUND ON SATURDAY...BUT NOT ENOUGH AREAL COVERAGE TO INCLUDE IN FORECAST. THE RIDGE WILL HOLD IN PLACE THROUGH SUNDAY AND KEPT RAIN FREE CONDITIONS. BY SUNDAY EVENING A SURFACE LOW WILL DEVELOP NEAR THE ARK-LA-MS AREA. AS THE SURFACE LOW LIFTS NORTHEAST A SURFACE COLD FRONT WILL PUSH INTO NORTHWEST ALABAMA AFTER MIDNIGHT SUNDAY NIGHT. FORECAST SOUNDINGS INDICATE WEAK MID LEVEL LAPSE RATES AND THE PREDOMINATE PRECIPITATION TYPE SHOULD BE SHOWERS...BUT WITH A FEW THUNDERSTORMS. 58/ROSE .LONG TERM...MONDAY THROUGH THURSDAY. THE MAIN CHANGE TO THE FORECAST INVOLVES RAIN CHANCES ON MONDAY. WITH THE SURFACE COLD FRONT PUSHING THROUGH THE AREA ON MONDAY... THERE SHOULD BE A SOLID BAND OF RAIN ALONG AND BEHIND FRONT...AND RAISED RAIN CHANCES TO LIKELY AND CATEGORICAL. AGAIN...THE AIR MASS IS RELATIVELY STABLE AHEAD OF THE FRONT...BUT THERE IS A CHANCE FOR BETTER INSTABILITY ACROSS THE SOUTHEAST COUNTIES MONDAY AFTERNOON...BUT NOT ENOUGH TO WARRANT ANY SEVERE WORDING. A RAPID DRYING TREND MONDAY NIGHT ALONG WITH RETURN OF COLDER AIR...BUT NOT AS COLD AS THE CURRENT COLD SNAP. DRY WEATHER WILL CONTINUE TUESDAY AND WEDNESDAY...WITH ANOTHER SHOT AT SOME RAIN BY WEDNESDAY NIGHT. THE GFS MODEL HAS THE SHORT WAVE TROF MUCH FARTHER SOUTH THAN THE ECMWF MODEL...AND IT KEEPS THE RAIN MOSTLY ACROSS THE SOUTHERN COUNTIES. THE ECMWF MODEL BRINGS THE RAIN FARTHER NORTH...AND FOR NOW WILL KEEP CHANCES OF RAIN IN FOR WEDNESDAY NIGHT AND THURSDAY ACROSS ALL OF CENTRAL ALABAMA. THE GOOD NEWS IS THERE DOES NOT APPEAR TO BE ANY SIGNIFICANT COLD AIR INTRUSIONS DURING THIS PERIOD FOR THERE TO BE WINTER WEATHER CONCERNS. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS CURRENTLY ACROSS THE TERMINALS AND THESE CONDITIONS ARE EXPECTED TO CONTINUE FOR THE NEXT 24 HRS. NORTHERLY WINDS THIS AFTERNOON WILL BE OVER 7 KTS BUT SHOULD SUBSIDE AROUND SUNSET AND SHIFT MORE TO THE EAST DURING THE OVERNIGHT HOURS. 05/MA && .FIRE WEATHER...A VERY DRY AIR MASS WILL WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH FRIDAY. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR SEVERAL FRIDAY AFTERNOON. SOUTHERLY WINDS WILL BRING HUMIDITY VALUES UP ON SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 21 54 36 63 44 / 0 10 30 10 10 ANNISTON 24 55 37 65 45 / 0 10 20 10 10 BIRMINGHAM 26 57 42 67 52 / 0 10 30 10 10 TUSCALOOSA 25 59 41 71 51 / 0 10 30 10 10 CALERA 27 58 41 67 49 / 0 10 20 10 10 AUBURN 29 57 38 65 48 / 0 0 10 0 10 MONTGOMERY 28 60 41 71 48 / 0 0 10 0 10 TROY 24 59 38 70 47 / 0 0 10 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 27, 5:58 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 558 PM CST THU FEB 27 2014 ALZ011>015-017>050-010000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 558 PM CST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DRY AIR MASS WILL CREATE A HIGH FIRE DANGER ACROSS ALL OF CENTRAL ALABAMA FRIDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.